Alert archive / Mississippi / Wind Advisories in 2024

Wind Advisory 2, NWS Jackson, MS

January 11, 202447 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Jan 11, 2024, 3:31 AM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jan 12, 2024, 3:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2024, 3:31 AM CST (09:31 UTC)
In effect from
Jan 12, 2024, 3:00 AM CST
Expired
Jan 12, 2024, 6:00 PM CST
In force
15 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2024-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2024-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2457 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WWUS74 KJAN 110931
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
331 AM CST Thu Jan 11 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111745-
/O.NEW.KJAN.WI.Y.0002.240112T0900Z-240113T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
331 AM CST Thu Jan 11 2024

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana 
  and central, east central, north central, northeast, 
  northwest, south central, southeast, southwest and west 
  central Mississippi.

* WHEN...From 3 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
497 
WWUS74 KJAN 111621
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1021 AM CST Thu Jan 11 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
120030-
/O.CON.KJAN.WI.Y.0002.240112T0900Z-240113T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
1021 AM CST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana 
  and central, east central, north central, northeast, 
  northwest, south central, southeast, southwest and west 
  central Mississippi.

* WHEN...Now until 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
152 
WWUS74 KJAN 120155
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
755 PM CST Thu Jan 11 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121000-
/O.CON.KJAN.WI.Y.0002.240112T0900Z-240113T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
755 PM CST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY...

* WHAT...Sustained winds of up to 25 to 35 mph with gusts up to 40
  to 50 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and
  much of Mississippi.

* WHEN...From 3 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NF
320 
WWUS74 KJAN 120803
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
203 AM CST Fri Jan 12 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121615-
/O.CON.KJAN.WI.Y.0002.240112T0900Z-240113T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
203 AM CST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Sustained winds of up to 25 to 35 mph with gusts up to 
  40 to 50 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  and much of Mississippi.

* WHEN...From 3 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
765 
WWUS74 KJAN 121542 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
942 AM CST Fri Jan 12 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
122345-
/O.CON.KJAN.WI.Y.0002.000000T0000Z-240113T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
942 AM CST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Sustained winds of up to 25 to 35 mph with gusts up to 
  40 to 50 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  and much of Mississippi.

* WHEN...Now until 6 PM CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
22
893 
WWUS74 KJAN 130002
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
602 PM CST Fri Jan 12 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
130115-
/O.EXP.KJAN.WI.Y.0002.000000T0000Z-240113T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
602 PM CST Fri Jan 12 2024

...WIND ADVISORY HAS EXPIRED...

Breezy winds will continue for the next few hours, but winds have
lowered below Wind Advisory levels. The Wind Advisory has been
allowed to expire.

$$

NF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:32 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Jan 10, 11:32 PM CST, 3 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1132 PM CST Wed Jan 10 2024

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 934 PM CST Wed Jan 10 2024

A shortwave trough crossing the Mississippi River Valley tonight
will increase southerly flow just off the surface, keeping our
temps from dropping too drastically the rest of tonight. Warm
advection will continue into tomorrow as a deeper system develops
over the Southern High Plains. Have updated temps, POPs, and
sensible weather elements into tomorrow evening based on latest
guidance. Overall forecast reasoning remains similar to current
forecast. /NF/

&&

.DISCUSSION...
Issued at 356 PM CST Wed Jan 10 2024

Highly impactful weather is expected late this week and then
again as we go into early next week, but in the near term, the
weather remains quiet.

Tonight through Thursday: Weak high pressure will shift east of
the forecast area as the next strong shortwave trough quickly
approaches from the west. This will result in an increase in
southerly winds and milder temperatures, especially by Thursday
afternoon when some readings may approach 70 F. /EC/

Thurs Night-Tue: The extended forecast remains on track as two
weather systems approach the CWA. First: An approaching cold front
Thursday night into Friday with showers and thunderstorms
potential across the CWA with some storms possibly being severe.
Second: A second cold front approaches the region Sunday night
into Monday bringing dangerously cold temperatures and low wind
chills as an Arctic cold airmass settles in on Monday night into
Tuesday morning.

Beginning Thursday night into Friday morning, a longwave trough from
the TX Panhandle migrate eastward, pushing a low pressure center and
cold front through the region. Ahead of the frontal system, the
previously mentioned low pressure center will strengthen, creating a
10 mb pressure gradient across the CWA. As a result, sustained
winds near 30 mph with gusts near 50 mph will be possible. In
addition to strong winds, showers and thunderstorms will be likely
with some storms possibly being severe. Damaging winds are
looking to be the primary threat but hail and tornadoes can't be
ruled out with this system. By Friday afternoon, thunderstorm
activity will decrease west to east. By Friday evening, strong
sustained winds and higher wind gusts is expected to gradually
decrease as the low pressure center moves off to the northeast and
pressure gradient subsides.

As a surface ridge briefly builds in Saturday, quiet, cold, and
dry conditions are expected to last throughout the weekend.
Overnight low temperatures in the upper 20s/lower 30s and high
temperatures in the upper 40s to near 60 degrees are expected.

Sunday night into mid-week, a strong cold front moving is expected
to move across our area, bringing a significant Arctic airmass
behind it. Dangerously cold temperatures and low wind chills are
expected Monday night into Tuesday morning with overnight low
temperatures possibly fall into the teens to near single digits and
wind chill readings falling to near zero degrees. For Tuesday,
afternoon high temperatures should range from the upper 20s to
mid 30s. A long duration freeze will be possible and precautions
should be taken protect exposed pipes, infrastructure, and limit
outdoor exposure. We are also monitoring for the potential of
winter precipitation with this arctic air outbreak. Uncertainty
remains as far as the timing on this, but confidence is growing in
that some light wintry precipitation is possible by early next
week. We will continue to monitor the cold and winter weather
potential and provide more detail as confidence increases. /SW/

&&

.AVIATION...
(06Z TAFS)
Issued at 1120 PM CST Wed Jan 10 2024

VFR conditions to start the period, with some low-level wind shear
concerns through around 12Z at several of the TAF sites. Winds
will increasingly become gusty to around 20-25 kts after 21Z, and
increasing chances for SHRA may be accompanied by lowered ceilings
after 00Z Friday. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       40  67  57  66 /   0  10  80  80
Meridian      35  67  54  68 /   0  10  80  80
Vicksburg     40  70  58  66 /   0  20  80  80
Hattiesburg   38  68  57  69 /   0  10  80  80
Natchez       43  70  59  66 /   0  10  80  70
Greenville    38  65  57  62 /   0  20  80  80
Greenwood     39  66  56  63 /   0  20  80  80

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

EC/SW/NF

Nearby

Wind Advisories in Mississippi, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.